my mum has PAT ,it mean her heart beat too much more than normal but not all the time ,she been using verapamil 180 but its not effextive any more and beating started to be irrigular too, what sort of pill she can have instead of verapamil?
is PAT ,shortage of calcuim in heart?
PAT is the same as PSVT. It's an electrical problem in the heart that causes the heart rate to jump suddenly to a high rate and then just as suddenly, drop back to normal. I've had it all my life. There are vagal maneuvers that work for some people (taking a breath and bearing down, splashing cold water on the face, some folks bend over at the waist). I've used the bearing down method for years and it worked fairly well.
The next step is to try medications. That's a trial and error method. Some meds work better for some folks than others. I could not use Verapamil; very bad side effects that put me in ER. Many doctors try beta blockers too.
Another choice if none of the above help is a catheter ablation. The doctor uses small catheters in the heart to find the electrical problem in there and then ablates (burns) the tiny area to stop the errant signals. There's a fairly good success rate with that.
Do you know if her arrhythmia has changed from PAT to something else like atrial fibrillation? You mentioned irregular and that's why I asked.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.